Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 27, 2005, 5:19 AM CST for Santa Rosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 5:19 AM CST (11:19 UTC)
- Expired
- Mar 27, 2005, 5:45 AM CST
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:45 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 271120
SVRMOB
FLC113-271145-
/O.NEW.KMOB.SV.W.0060.050327T1119Z-050327T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST SUN MAR 27 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANTA ROSA COUNTY IN NORTHWEST FLORIDA
* UNTIL 545 AM CST
* AT 520 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALLENTOWN...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BERRYDALE BY 525 AM CST
MUNSON BY 535 AM CST
MCLELLAN BY 540 AM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3080 8724 3065 8712 3079 8679 3099 8680
3100 8700
$$1 follow-up statement
000
WWUS54 KMOB 271138
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
537 AM CST SUN MAR 27 2005
FLC113-271147-
/O.CAN.KMOB.SV.W.0060.000000T0000Z-050327T1145Z/
SANTA ROSA FL-
537 AM CST SUN MAR 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR SANTA ROSA COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...SMALL HAIL AND
WIND GUSTS TO NEAR 40 MPH REMAIN POSSIBLE THROUGH 550 AM.
LAT...LON 3080 8724 3065 8712 3079 8679 3099 8680
3100 8700
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:04 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 3:04 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 304 AM CST SUN MAR 27 2005 ...A SLIGHT TO MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS THE FORECAST AREA TODAY... .SYNOPSIS...LATEST SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER CENTRAL MISSISSIPPI WITH A TRAILING COLD FRONT STRETCHING BACK ACROSS SOUTHERN MISSISSIPPI AND SOUTH CENTRAL LOUISIANA...AND A WARM FRONT EXTENDING EASTWARD ACROSS SOUTH CENTRAL ALABAMA AND GEORGIA. IN THE UPPER LEVELS...A CUT OFF LOW WAS SPINNING OVER NORTH CENTRAL TEXAS WITH A SERIES OF DISTURBANCES RIDING UP THE EASTSIDE OF THE TROUGH...AND HELPING TO SPARK SCATTERED STRONG STORMS OVER MUCH OF THE FORECAST AREA THIS MORNING. /39 && .SHORT TERM...(TODAY AND TONIGHT) MODELS IN GOOD AGREEMENT WITH A STRONG UPPER LOW OVER TEXAS EJECTING EASTWARD THIS MORNING... RESULTING IN THE REDEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN LOUISIANA...MISSISSIPPI...ALABAMA AND THE WESTERN FLORIDA PANHANDLE EARLY THIS MORNING...AND CONTINUING INTO THE AFTERNOON. THE ETA SHOWS 1500-2000 CAPES CURRENTLY JUST OFFSHORE NOSING IN OVER SOUTHERN ALABAMA AND NORTHWEST FLORIDA BY 12Z THIS MORNING WITH 150-300 0-3KM HELICITY VALUES IN PLACE AT THE SAME TIME. THIS WILL RESULT IN A RENEWED TORNADO THREAT EARLY THIS MORNING WELL AHEAD OF THE APPROACHING COLD FRONT. IT APPEARS THE MORE FAVORABLE TORNADO THREAT WILL COME FROM STRONG THUNDERSTORMS DEVELOPING JUST OFFSHORE OR OVER THE MISSISSIPPI...ALABAMA AND NORTHWEST FLORIDA COASTAL COUNTIES AND TRACKING INLAND THROUGH THE MORNING HOURS. IN ADDITION TO THE TORNADO THREAT...EXPECT SOME STORMS TO PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE SEVERE WEATHER THREAT WILL GRADUALLY DIMINISH OVER SOUTHEAST MISSISSIPPI BY MID TO LATE MORNING...THEN EXTREME SOUTHWEST ALABAMA BY EARLY AFTERNOON...THEN FINALLY OVER THE WESTERN FLORIDA PANHANDLE BY MID TO LATE AFTERNOON AS THE COLD FRONT PUSHES EASTWARD ACROSS THE AREA. THE UPPER LOW WILL PUSH ACROSS THE TENNESSEE VALLEY REGION LATER TONIGHT WITH WRAP AROUND CLOUDINESS SWEEPING ACROSS THE REGION OVERNIGHT. COULD SEE SOME PATCHES OF LIGHT TO OCCASIONALLY MODERATE RAIN/SHOWERS OVERNIGHT AS UPPER LEVEL ENERGY IN THE BASE OF THE UPPER LOW PUSHES ACROSS THE AREA...SO KEPT POPS IN THRU EARLY MONDAY MORNING. /39 FOR MONDAY AND TUESDAY...BY MONDAY AFTERNOON AND EVENING...BEHIND THE FRONT WE SEE A STRONG ADVECTIVE PROCESS UNDERWAY BEHIND THE FRONT AND WILL LIKELY SEE TEMPERATURES DEOP INTO THE MID 40S INLAND TO NEAR 50 COASTAL. /77 && .EXTENDED...STILL EXPECT IT TO BE PRETTY QUIET DURING MOST OF THIS WEEK. TEMPERATURES REBOUND AS THE GULF OPENS UP AGAIN AHEAD OF THE NEXT TROUGH DIGGING IN OVER THE MISSISSIPPI VALLEY. THIS SHOWS LESSER SIGNS OF NEGATIVE TILT THAN YESTERDAY...BUT AFTER THE FRONT PASSES...IT STILL SEEMS TO STRETCH OUT INTO A POSITIVE TILT AND STALL OVER THE PIEDMONT. THAT WOULD PUT US IN A STATIONARY FRONTAL SITUATION WHICH CONVENTIONAL WISDOM WOULD HAVE US IN A WET WEEKEND. HOWEVER THAT IS NOT REFLECTED IN PROLONGED MEX NUMBERS AND CHARTS INDICATE FRONTOLYSIS IN OUR CWA. NONETHELESS IT IS SOMETHING TO CONSIDER...AND...IN ANY CASE...THE GFS WANTS TO COOL THINGS CONSIDERABLY AT THAT POINT. /77 && .MARINE...A MODERATE ONSHORE FLOW WILL PREVAIL THIS MORNING AHEAD OF AN APPROACHING COLD FRONT THAT IS EXPECTED TO SWEEP ACROSS THE MARINE WATERS FROM WEST TO EAST DURING THE AFTERNOON. EXPECT SCATTERED TO NUMEROUS STRONG THUNDERSTORMS TO DEVELOP OVER THE MARINE WATERS THIS MORNING WELL OUT AHEAD OF THE APPROACHING COLD FRONT...THEN A SQUALL LINE COULD DEVELOP JUST AHEAD OF THE COLD FRONT AND SWEEP ACROSS THE MARINE WATERS FROM MID MORNING THROUGH MID AFTERNOON. EXPECT STRONG GUSTY WINDS... HEAVY DOWNPOURS AND FREQUENT LIGHTNING WITH THE STRONGER STORMS. STORMS WILL QUICKLY DIMINISH THIS AFTERNOON BEHIND THE COLD FRONT. A STRONG OFFSHORE FLOW WILL DEVELOP BY THIS EVENING BEHIND THE FRONT AND CONTINUE THROUGH MIDDAY MONDAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE MONDAY INTO TUESDAY AS HIGH PRESSURE DRIFTS ACROSS THE AREA. A LIGHT TO MODERATE ONSHORE FLOW WILL SET UP BY TUEADAY AFTERNOON AS THE HIGH SHIFTS EAST. /39 && .FIRE WEATHER...A WET EASTER SUNDAY. LITTLE TO REPORT EXCEPT THAT THE MIN RH COULD BE MARGINAL MONDAY AND TUESDAY. THINKING IS MID TO HIGH 30S BUT THIS CAN CHANGE OVER TIME. NO OTHER CONCERNS. && && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 46 66 48 / 70 20 10 0 PENSACOLA 73 50 66 50 / 90 20 10 0 DESTIN 73 55 69 53 / 90 20 10 0 EVERGREEN 72 51 61 44 / 80 20 10 0 WAYNESBORO 68 47 66 45 / 60 20 10 0 CAMDEN 71 50 61 43 / 90 20 10 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670. FL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ655-675. MS...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 27, 5:00 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST SUN MAR 27 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THIS MORNING... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THE STRONGER STORMS ARE EXPECTED TO MAINLY OCCUR ALONG AND EAST OF THE I- 65 CORRIDOR...WHERE THE GREATER INSTABILITIES AND WIND SHEAR WILL BE FOCUSED. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL GRADUALLY DIMINISH FROM WEST TO EAST DURING THE LATE MORNING THROUGH EARLY AFTERNOON HOURS AS THE COLD FRONT PUSHES EASTWARD ACROSS THE AREA. A FEW STORMS MAY REDEVELOP BEHIND THE COLD FRONT LATER THIS AFTERNOON AS THE STRONG UPPER LEVEL LOW PUSHES OVER THE TENNESSEE VALLEY REGION. IF STORMS DO DEVELOP BEHIND THE COLD FRONT...A FEW OF THEM COULD BE STRONG ENOUGH TO PRODUCE LARGE HAIL AND STRONG DOWNBURST WINDS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED LATER THIS AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED FROM MONDAY THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS ADVISED FROM EARLY THIS MORNING THROUGH EARLY TO MID AFTERNOON.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:04 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 26 min |
| Mar 26, 6:19 PM CST | Severe Thunderstorm Warning | MOB | Escambia | 26 min |
| Mar 27, 4:21 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 39 min |
| Mar 27, 1:43 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.